MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH WORKING INSERT, ALBARRAN, TWO WAY; WORKING INSERTS WITH ALBARAN LEVER

OLYMPUS WINTER & IBE GMBH WORKING INSERT, ALBARRAN, TWO WAY; WORKING INSERTS WITH ALBARAN LEVER
Model Number A20972A
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 06/03/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect medical device has not yet been returned to olympus for evaluation/investigation.Therefore, the exact cause of the patient¿s outcome and the reported phenomenon could not be determined and is being judged as unknown.However, if the suspect medical device is returned for evaluation/investigation or additional significant information becomes available, this report will be updated.
 
Event or Problem Description
Olympus was informed that during a therapeutic ureteral stent placement procedure, the raising wire at the distal end of the device got bent and could no longer be returned to 0 degrees.When removing the device for replacement, the patient¿s ureter was injured and bleeding occurred.However, the intended procedure was completed using a similar device but the patient¿s hospitalization was prolonged due to the injury.
 
Additional Manufacturer Narrative
The suspect medical device was returned to the manufacturer for evaluation/investigation.The investigation confirmed that the pull wires of the albarran lever are severely bent.Consequently, the function of the albarran is no longer provided.This damage was most likely caused by external force or improper handling during preparation for use or reprocessing.Thus, this event/incident was attributed to use error.A material or quality problem can be excluded since a manufacturing and quality control review was performed for the affected lot number of the working insert without showing any abnormalities.The case will be closed on olympus side with no further actions.However, the reported event/incident will be recorded for trending and surveillance purposes and the user will be informed about the investigation results.

Brand Name
WORKING INSERT, ALBARRAN, TWO WAY
Common Device Name
WORKING INSERTS WITH ALBARAN LEVER
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg 22045
GM  22045
MDR Report Key11965268
Report Number9610773-2021-00160
Device Sequence Number14588590
Product Code GCP
UDI-Device Identifier04042761020374
UDI-Public04042761020374
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K790071
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA20972A
Device Catalogue NumberA20972A
Device Lot Number21102
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/02/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/07/2021
Supplement Date Received by Manufacturer08/06/2021
Initial Report FDA Received Date06/09/2021
Supplement Report FDA Received Date08/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED RIGID MIRROR; UNSPECIFIED SHEATH; UNSPECIFIED RIGID MIRROR; UNSPECIFIED SHEATH
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;